Alert archive / Arkansas / Flash Flood Warnings in 2018
Flash Flood Warning 46, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 21, 2018, 3:18 PM CDT for Craighead County, Poinsett County, Arkansas. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2018, 3:18 PM CDT (20:18 UTC)
- Expired
- Jun 21, 2018, 4:54 PM CDT
- In force
- 96 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craighead County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 399 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
848 WGUS54 KMEG 212018 FFWMEG ARC031-111-212215- /O.NEW.KMEG.FF.W.0046.180621T2018Z-180621T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Memphis TN 318 PM CDT THU JUN 21 2018 The National Weather Service in Memphis has issued a * Flash Flood Warning for... Southern Craighead County in eastern Arkansas... Northern Poinsett County in eastern Arkansas... * Until 515 PM CDT. * At 318 PM CDT...Doppler Radar estimates 1.5 to 2 inches of rain has occurred over the past hour. Showers and thunderstorms will produce an additional 1 to 3 inches of rain over the next 2 hours. * Some locations that will experience flooding include... Jonesboro, Trumann, Harrisburg, Lepanto, Bay, Caraway, Weiner, Waldenburg, Greenfield, Hergett, Tulot, Hatchie Coon, Maple Grove, Promised Land, Uno, Alto, Cary, Judd Hill, Pitts and Bunney. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 3578 9104 3576 9029 3554 9029 3557 9104 $$
1 follow-up statement
182 WGUS74 KMEG 212154 FFSMEG Flash Flood Statement National Weather Service Memphis TN 454 PM CDT THU JUN 21 2018 ARC031-111-212204- /O.CAN.KMEG.FF.W.0046.000000T0000Z-180621T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Craighead AR-Poinsett AR- 454 PM CDT THU JUN 21 2018 ...THE FLASH FLOOD WARNING FOR SOUTHERN CRAIGHEAD AND NORTHERN POINSETT COUNTIES IS CANCELLED... The heavy rain has ended. Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3578 9104 3576 9029 3554 9029 3557 9104 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 2:10 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 21, 2:10 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Memphis TN 210 PM CDT Thu Jun 21 2018 .DISCUSSION... The Midsouth was becoming increasingly unstable ahead of an approaching cold front extending from southeast Missouri into central Arkansas. Radar showing spotty convection forming along and ahead of the boundary with one lone severe storm. In the wake of the overnight precipitation skies were currently a mix of cu and sun over the area with temperatures in 80s. Dewpoints were in the low 70's and winds were breezy from the west southwest. SPC meso-analysis was indicated CAPE amounts of 1000 to 2000 j/kg with effective bulk shear of 35 kts. For this afternoon through tonight...CAMs are agreement that current storms will intensify and congeal into a broken line over the remaining afternoon hours and into the evening as the front tracks through the region. A few storms likely to produce damaging winds and large hail. A SVR watch has been issued through 9pm for most of the CWA. Activity should scour out the atmosphere across the northern and western counties by late this evening...leaving higher pops to remain across North Mississippi after midnight. Overnight lows will drop to around 70F with some patchy fog forming. General rainfall totals will range between a half to potentially two inches. Friday through Sunday...models are in very good agreement that the current upper level low in northern Missouri with drop into the St. Louis area tonight...then slowly track towards the Eastern Great Lakes through Saturday becoming an open wave. This will leave a west northwest upper flow over the Midsouth of 30-50kts with embedded shortwaves likely to trigger new storms. The first of these disturbances will arrive tomorrow night and a second late Saturday into early Sunday. So rain chances will continue to be stout this weekend shifting from the southern counties to the northern counties as the aforementioned upper low pulls northeast. A few strong to severe storms will also suffice in this better sheared environment. Temperatures from precipitation and lingering cloud cover will be seasonal with highs ranging from the mid 80s to near 90...with lows in the upper 60s and low 70s. Monday through next Thursday...expected daily rain chances to slowly dwindle this period as long range model solutions show upper heights building. 90F+ temperatures will return along with triple digit heat indices. Heat advisories may be required for portions of the area. JAB && .AVIATION.../18z TAFs/ VFR cigs have returned to all terminals as of late morning as the low stratus has mixed out. The atmosphere continues to quickly destabilize as heating combines with a moist airmass and approaching upper low/mid level height falls. As a result, convection is developing across north central Arkansas early this afternoon. Storms should increase in coverage and intensity and impact the terminals from northwest to southeast through the afternoon and evening. Added tempos for thunder to cover this threat. A few severe storms may occur this afternoon as well with strong wind gusts and hail possible. Gusty southwest winds will continue across the region this afternoon. Convection will end later this evening with lingering mid level cloud cover. Still expecting VFR conditions at all sites except KTUP, where some IFR cigs should develop after 09z. Decks will gradually lift back to MVFR Saturday morning at KTUP and remain VFR elsewhere. Winds should weaken overnight but increase again to around 10 kts from the west on Saturday. JLH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 21, 2:08 PM CDT, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 208 PM CDT Thu Jun 21 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-222115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 208 PM CDT Thu Jun 21 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a slight risk for severe thunderstorms this afternoon and this evening across a large portion of the Midsouth. Damaging winds and large hail will be the main threats. Localized heavy rain will also be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few strong to severe storms will be possible again Friday into Sunday with passing disturbances. Damaging winds...large hail and heavy rainfall will be the primary threats. Triple digit heat indices are anticipated to return to the Midsouth next week. Heat advisories may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation may be possible this afternoon and evening and again throughout the weekend. JAB
In the hours before
Local storm report, Jun 21, 2:23 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
223 PM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL WALDENBURG 35.56N 90.93W
06/21/2018 E1.50 INCH POINSETT AR LAW ENFORCEMENT
PING PONG SIZED HAIL REPORTED BY LAW ENFORCEMENT IN
WALDENBURG ARKANSAS.
&&
HGWLocal storm report, Jun 21, 2:42 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
242 PM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TSTM WND GST WALNUT RIDGE 36.07N 90.96W
06/21/2018 M51 MPH LAWRENCE AR AWOS
THERE WAS A 51 MPH PEAK WIND GUST REPORTED BY THE AWOS IN
WALNUT RIDGE.
&&
HGWLocal storm report, Jun 21, 3:13 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 2 SSW CASH 35.77N 90.95W
06/21/2018 E1.00 INCH CRAIGHEAD AR PUBLIC
QUARTER SIZED HAIL WAS REPORTED BETWEEN CASH AND PITTS
OFF OF HIGHWAY 18.
&&
HGWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:36 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 39 min |
| Jun 21, 2:05 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 40 min |
| Jun 21, 2:10 PM CDT | Tornado Warning | MEG | Craighead, Poinsett | 35 min |
| Jun 21, 2:43 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 32 min |
| Jun 21, 2:56 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 34 min |
| Jun 21, 3:29 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 31 min |
| Jun 21, 3:49 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 26 min |
| Jun 21, 4:01 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi, Poinsett | 44 min |
| Jun 21, 4:24 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 36 min |
| Jun 21, 4:47 PM CDT | Special Weather Statement | MEG | Crittenden | 43 min |
Nearby
Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.